# SDR 2000ZZZX120

- Difficulty date: October 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9522Q
- Make and model: Cessna 172R
- Aircraft serial: 17280426
- System (JASC): 3240 · Landing Gear Brake System
- Part: Line
- Part number: 0500118126
- Condition: Leaking
- Location: Brake
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

HYDRAULIC FLUID WAS NOTED COMING FROM BOTH MAIN GEAR STRUT BRAKE LINES.  PIN HOLES WERE FOUND IN BOTH LINES AT THE LOWEST POINT, JUST INBOARD OF THE BRAKE CALIBER.  THERE IS A PLASTIC SLEEVE ON THE LINE THAT IS INSTALLED AT THE FACTORY.  IT APPEARS THAT BOTH LINES WERE CORRODED, AND THAT WAS THE REASON FOR THE PIN HOLES.  IT IS SUGGESTED THAT SMALL HOLES BE CUT INTO THE PLASTIC SLEEVING AT THE LOWEST POINT OF THE BRAKE LINE INSTALLATION TO DRAIN ANY WATER THAT MIGHT COLLECT.
